MAUDE Adverse Event Report: ZIMMER SURGICAL SA UNIVERSAL COMPACT BATTERY CHARGER

ZIMMER SURGICAL SA UNIVERSAL COMPACT BATTERY CHARGER
Catalog Number 89-8510-421-00
Medical Device Problem Codes Mechanical Problem (1384); Overheating of Device (1437)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information was received that the device will not be returned to the manufacturer.A device history records review was performed for this product part number 89-8510-421-00 serial number (b)(4).No issue was found during the manufacturing process that could explain the defect reported.
 
Event or Problem Description
It was reported that the compact battery charger, part number 89-8510-421-00 serial number (b)(4), broke down and probably burned out, smoke and sparks appeared.No surgery was involved.There was no harm or impact to the people and environment in the room reported.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The device was not returned for complaint investigation as documented in the product retrieval task.The device could not be visually inspected in an effort to confirm the defect.No repair has been performed as the product was not returned.Definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
UNIVERSAL COMPACT BATTERY CHARGER
Common Device Name
UNIVERSAL COMPACT BATTERY CHARGER
Manufacturer (Section D)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
plan-les-ouates
geneva 1228
SZ  1228
Manufacturer (Section G)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
plan-les-ouates
geneva 1228
SZ   1228
Manufacturer Contact
christina arnt
56 e. bell drive
warsaw, IN 46582
5745273773
MDR Report Key11306555
Report Number0008031000-2021-00003
Device Sequence Number9134083
Product Code MOQ
UDI-Device Identifier00889024355125
UDI-Public(01)00889024355125(11)120330(10)5001006
Combination Product (Y/N)N
Initial Reporter CountrySI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number89-8510-421-00
Device Lot Number5001006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/30/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown